Whats my current option in Dealing body and facial wasting?
May 11, 2012
I was diagnosed last Feb 2011. Took lamivudine + zidovudine and Efavirenz since May 2011. I never had any bad experiences, in fact I never experienced vivid dreams, etc. In short, I had a very good relationship with my therapy at that time. Just recently, around January this year, I have noticed that my arms and legs are getting thinner, more wrinkles in my face and my butt is smaller. Also I have noticed that my belly is getting bigger. My SGPT also has been increasing since then despite my diet and maintenance such as flaxseed oil, etc.
I have a very good sexual appetite since testosterone testing is not available here in the Philippines and was checked for hypothyroidism and my labwork turned out its normal. So my doctor and I concluded that this could be a sign of facila and body wasting. I have read that steroids are options but I was told by my doctor that it will decrease my CD4 and put my immune system at risk. I was not offered any treatment option however. So I am asking from this forum what could be my current option in dealing with this problem?
Do I need to exercise? How? Any diet that may help such as protein diet? or any current and available medical procedure I can avail of.
Thank you and hopefully this will provide me with recent information and treatment options...
Response from Dr. Pierone
Hello, and thanks for posting.
The drug in the regimen that you are taking has been linked to a greater risk of facial and body wasting is zidovudine (AZT, Retrovir, Combivir). Studies have shown that changing AZT to tenofovir (Viread) will prevent progression of fat loss and may also reverse it. So this is the conversation that you should have with your doctor.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- In Hiv Does White Blood Cells Or Red Blood Cells Have To Do With Hiv
- Getting Hiv Body Fluid On A Scratch
- If You Have Hiv But You Are Undetectable Can You Still Give Someone Hiv While Having Sex?
- Will I Still Have Symptoms After Being Treated For Chlamydia?
- What Percentage Of Men Become Infected With Chlamydia And Have No Symptoms?
- What Color Is The Discharge From Gonorrhea?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.